It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Johnna on October 28, 2000 at 21:09:06:

In Reply to: Re: epilepsy, and artificial sweetners posted by Jerald Mobley on October 28, 2000 at 09:44:44:

: : : I am nearing 60 years of age, and experienced my first seizure at age 54. (I was experiencing "auras" for a couple of weeks before the seizure). I was placed on dilantin therapy for about 3-4 months, and then was taken off, as I had no more seizures during that time. All scans were normal during that time.

: : : Two years later, I again started experiencing "auras", and saw the same physician who treated me earlier, and was placed on dilantin again.

: : : After 1 1/2 years on dilantin, the physician had me taper off, and finally stop using dilantin. Several months later, I awoke to find that I had once again had a full blown seizure. Again I was placed on dilantin.

: : : During this same period of time, I experienced episodes during driving, where I would wake up several minutes, or in one case almost an hour later to find myself still driving, apparently in full control of the vehicle, but with no memory of how I had gotten where I was. This problem seems to have alleviated in the last 18 months.

: : : However, about a month ago, I started using an artificial sweetner with my coffee, and about 10 days after starting to do so, I again started feeling the "aura", plus a general feeling of not being quite "with it".

: : Jerald,
: : I have not had any experiences with seizures and artifitial sweetners but I recently read a very
: : interesting article where different vitamins are being used to control seizures and there have
: : been excellent results. In the same article it mentioned aspertame induces seizures. Get rid
: : of it! In a different article some time back about aspertame research shows daily intake of
: : aspertame by children causes neurological damage! Obviously the stuff needs to be banned!
: : This is actually put in most childrens vitamins! It is also found in diet colas, yogurt and who
: : knows what else. Check all labels of things you eat that may have artificial sweetners in them!
: : Hope this helps. Johnna

: : : I went along for several days, before realizing that the sweetner might perhaps be the cause of the problems. I immediately stopped using the sweetner, and within about 10 days noticed that I was feeling relatively normal.

: : : I was wondering, if anyone else had experienced this same problem with the sweetner.

: : : I think the active ingrediant in this sweetner is aspertaine.

: : : I would appreciate hearing from anyone who might have experienced the same result from using aspertaine.

: Thanks Johnna for your input. Do you remember the article, and where it might be located.

: I did quit using the artificial sweetner, and am back on a fairly normal keel.

Jerald,
The article I just read was in the Vitamin Research News. Go to www.vrp.com, click on library,
you will get general search. Type in seizures and submit, click on controlling seizures. Happy
reading! Aspertaine, aspartate and aspertame are one in the same. I'm sure you and anyone
else reading this will find it very interesting. I did!
Johnna

Follow Ups

All times are GMT -7. The time now is 09:17 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!